Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 41, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 8, 2020, 7:22 PM CST for Monroe County, Mississippi. It took effect at Feb 10, 2020, 12:00 PM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2020, 7:22 PM CST (01:22 UTC)
- In effect from
- Feb 10, 2020, 12:00 PM CST
- Expired
- Feb 16, 2020, 6:18 AM CST
- In force
- 6 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 28.57 ft at Feb 13, 2020, 3:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:38 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 8, 5:38 PM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 538 PM CST Sat Feb 8 2020 .UPDATE... See the 00z aviation discussion. && .PREV DISCUSSION... /issued 348 PM CST Sat Feb 8 2020/ DISCUSSION... A pleasant day ongoing across the Mid-South at this hour. Latest GOES visible imagery shows clear skies across the area. Temperatures range from the lower 40s to lower 50s with light westerly winds. Latest surface analysis places an area of high pressure over the Mid-South with a lee side 1001mb low just east of the Rockies. A prolonged period of heavy rainfall is expected across much of the Mid-South this coming week. Models continue to advertise the first round arriving Monday and continuing through Tuesday morning as a slow-moving cold front moves into the area. QPF values range from 3 inches over northeast Mississippi to 1.5 inches further north. This front is expected to stall over north Mississippi and be a trigger for at least one more round of heavy rainfall Wednesday into Thursday. The exact axis of heavy rainfall is still in question for the second round, as models differ on location of a low pressure moving across the Lower Mississippi Valley. Either way, the first round will set the stage for a potential flood scenario across north Mississippi. Held off on a Hydrologic Statement for now, as confidence in where the next round of heavy rainfall is not quite high enough. Behind the exiting front, a 1036mb high pressure center will build into the Mid-South Thursday afternoon and remain in place through much of the weekend. This will lead to a period of drying as well as moderating temperatures by next weekend. AC3 && .AVIATION... /00z TAFs/ Light winds and a few high clouds will prevail this evening with southeast winds increasing to 7-10 kts by sunrise. Mid-level clouds will increase, mainly after 08z, with bases falling to 4-6 kft by 12z. There is a window between 12-18z and 18z where we may see MVFR ceilings develop but confidence remains low at this time. Generally dry weather is anticipated much of the day Sunday, although a few AM showers are possible in the JBR area. South winds will become gusty by mid/late morning, continuing throughout the afternoon. Rain chances will increase from west to east Sunday evening, with ceilings/visibility deteriorating as rain moves in. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 8, 3:06 AM CST, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 306 AM CST Sat Feb 8 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 306 AM CST Sat Feb 8 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Excessive rainfall will be possible Monday and Tuesday over northeast Mississippi, mainly south of a Charleston to Tupelo line. This rainfall may increase the risk of areal flooding and river flooding in the early to middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:49 PM CST | River Flood Warning | MEG | Tunica | 27 days |
| Feb 9, 3:05 AM CST | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 4 days |
| Feb 8, 6:47 PM CST | River Flood Warning | MEG | Lake | 22 days |
| Feb 9, 1:55 PM CST | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 48 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.